Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Mar 7, 1998, 3:16 PM CST for Gulf County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 1998, 3:16 PM CST (21:16 UTC)
- Expired
- Mar 7, 1998, 8:15 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 97 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 072116 FFWTLH FLC045-080215- BULLETIN - EBS ACTIVATION REQUESTED URBAN AND SMALL STREAM FLOOD ADVISORY NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 PM EST SAT MAR 7 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A URBAN AND SMALL STREAM FLOOD ADVISORY EFFECTIVE UNTIL 915 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...GULF COUNTY LAW ENFORCEMENT OFFICIALS REPORTED THAT THIS AFTERNOON'S HEAVY RAINFALL IS STARTING TO CAUSE FLOODING OF ROADWAYS AND OTHER LOW LYING AREAS... PARTICULARLY IN THE WESTERN PART OF GULF COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT AS MUCH AS THREE INCHES OF RAINFALL HAS OCCURRED OVER WESTERN GULF COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE OVER GULF COUNTY DURING THE EVENING AND OVERNIGHT... THEREFORE SOME ADDITIONAL FLOODING OF ROADWAYS AND LOW LYING AREAS IS LIKELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODS. IF FLOODING IS OBSERVED, ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 7, 1:30 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 7, 1:30 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EST SAT MAR 7 1998 MODELS CONTINUE IN GOOD AGREEMENT ON UPPER LEVEL PATTERN IN 12Z RUN...SHOWING CONSISTENT HANDLING OF VORT MAX COMING OUT OF THE SOUTHWEST TODAY. ALL SHOW CLOSED UPPER CENTER OVER SERN NM/WRN TX TONIGHT...MOVING OVER NRN TX EARLY TOMORROW MORNING BEFORE STARTING TO LIFT TOWARD THE OH VLY TOMORROW. THIS MAY BE A LITTLE SLOWER THAN THE PREVIOUS RUN. AS THIS OCCURS...EXPECT LONGITUDINALLY ORIENTED COLD FRONT TO FORM OVER LWR MS VLY BY SUN MORN THEN SWEEP QUICKLY EWD ACROSS GULF STATES...APPROACHING FA BY SUN NIGHT. AHEAD OF THIS FRONT SFC AND 850 GRADIENT ARE FORECAST TO TIGHTEN EVEN MORE THAN PREVIOUS RUN. SFC WINDS WILL REMAIN GENERALLY SLY AT 15 TO 20 KTS...WITH HIGHER GUSTS...UNTIL LATE IN THE PERIOD WHEN THEY FINALLY SWING MORE WLY. THUS MEAN RH WILL CONTINUE OVER 70% THROUGH THE FIRST PART OF THE PD THEN SLOWLY DECREASE. SATELLITE IR STILL SHOWS SOME COLD TOPS...MOSTLY OFFSHORE...BUT FOR THE MOST PART ARE WARMING SLIGHTLY. RAINFALL RATES HAVE DECREASED TO .25 TO .50 INCH OVER MOST OF THE AREA. IN THE WRN PART OF FA HAVE REPORTS OF +4 INCHES OVER PAST 24 HR SO BELIEVE FLOOD WATCH IS ADVISABLE. STILL BELIEVE AXIS OF HEAVIEST PCPN WILL LIE ACROSS WRN PART OF FA. HIGHEST SEVERE THREAT STILL SUN AFTERNOON WITH POTENTIAL FOR SQUALL LINE IN ADVANCE OF APPROACHING COLD FRONT. HIGHEST OMEGA VALUES AND HIGHEST MEAN RH VALUES FOR TLH COINCIDE BETWEEN 8/18Z AND 9/00Z...AT WHICH TIME BEST HELICITY IS TO NE WHILE STRONGEST CAPE (AOA 2500 J/KG) IS TO THE WEST. LOOKS LIKE POTENTIAL FOR SEVERE WX FOR WRN PORTIONS OF FA SUN AFTERNOON. EXPECT LOWS TONIGHT IN THE LOW TO MID 60S...HIGHS SUN IN THE LOW TO MID 70S. BEHIND THE FRONT COOLER AIR WILL MEAN LOWS IN THE UPPER 50S FOR ERN PORTIONS OF FA...LOWER 50 CENTRAL...UPPER 40S WRN.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:12 AM CST | Severe Thunderstorm Warning | TAE | Gulf | 33 min |
| Mar 7, 9:32 AM CST | Severe Thunderstorm Warning | TAE | Walton | 28 min |
| Mar 7, 1:15 PM CST | Severe Thunderstorm Warning | TAE | Gulf | 60 min |
| Mar 7, 1:15 PM CST | Severe Thunderstorm Warning | TAE | Gulf | |
| Mar 7, 1:48 PM CST | Severe Thunderstorm Warning | TAE | Bay | 47 min |
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.